Alert archive / South Carolina / Lake Wind Advisories in 2018
Lake Wind Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Feb 16, 2018, 3:17 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 16, 2018, 10:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2018, 3:17 AM EST (08:17 UTC)
- In effect from
- Feb 16, 2018, 10:00 AM EST
- Expired
- Feb 16, 2018, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112 WWUS72 KCAE 160817 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 317 AM EST Fri Feb 16 2018 ...Lake Wind Advisory... .It will be breezy ahead of a cold front today. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 162300- /O.NEW.KCAE.LW.Y.0003.180216T1500Z-180216T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 317 AM EST Fri Feb 16 2018 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... The National Weather Service in Columbia has issued a Lake Wind Advisory, which is in effect from 10 AM this morning to 6 PM EST this afternoon. * WINDS...Southwest to west 15 to 25 knots. * TIMING...Late this morning and this afternoon. * IMPACTS...Strong winds will create rough chop on area lakes making conditions difficult for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
1 follow-up statement
856 WWUS72 KCAE 161543 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1043 AM EST Fri Feb 16 2018 ...Lake Wind Advisory... .It will be breezy ahead of a cold front today. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 162300- /O.CON.KCAE.LW.Y.0003.000000T0000Z-180216T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 1043 AM EST Fri Feb 16 2018 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...Southwest to West 15 to 25 knots with gusts up to 30 knots. * TIMING...Through this afternoon. * IMPACTS...Strong winds will create rough chop on area lakes making conditions difficult for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 16, 12:25 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 16, 12:25 AM EST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1225 AM EST Fri Feb 16 2018 .SYNOPSIS... Warm weather will continue into Friday ahead of an approaching cold front with breezy winds. The cold front will push through the area Friday night and then stall over the Southeast. The front will lift back to the north as a warm front early next week bringing well above normal temperatures into mid-week. There will be chance of showers and thunderstorms at the end of the long term as low level moisture increases and the upper ridge breaks down. && .NEAR TERM /THROUGH TODAY/... High pressure will remain south of the area overnight while a cold front approaches the western Appalachian region from the northwest. Low stratus is expected to redevelop tonight. A 40 knot low level jet will develop tonight which should preclude fog development. Overnight temperatures will be mild given the west- southwesterly winds with lows around 60 degrees. Normal lows for this time of year are in the upper 30s. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... Expect temperatures well above normal Friday ahead of an approaching cold front. With a strengthening pressure gradient over the area W/SW winds will be gusting from 20 to 25 knots in the afternoon. Latest model guidance suggests gusts above 25 knots will be infrequent, however will need to continue to monitor for changes which may prompt a lake wind advisory. Friday afternoon and overnight the cold front will sag into the forecast area (FA). Convergence along the front and weak synoptic scale accent from a broad 500 mb trough may be enough to support showers. However, weak moisture transport, westerly winds, dry mid- levels and ridging to our south will inhibit deep convection. Scattered showers along the frontal boundary are most likely in the northern FA where ridging is weaker. Hi-Res models support scattered showers along the front moving into the northern FA around 21Z to 00Z, dissipating as they move southward through the evening. The front will remain across the Southeast Saturday as high pressure ridges in from the Northeast. Areas along and north of the front will experience cool weather, overcast skies and light rain. South of the front will be drastically warmer. The location of the front is not certain and will play a large part in the temperature forecast for Saturday. The highest confidence in light rain and cool daytime temperatures is in the northern FA. Models are in good agreement that any precip in the FA will be light. Some areas may see light rain or drizzle but may not receive measurable rainfall. Late Saturday into Saturday night, a low pressure system will move across the Southeast. As the low pushes northeast of the FA the surface inversion will gradually erode. Some models break the inversion by late Saturday afternoon for the southern FA but confidence is low. Another cold front with limited moisture will move into the area overnight keeping a chance for rain in the forecast. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Well above normal temperatures are favored for the majority of the long term. Surface high pressure to our east will bring southerly flow and warm, moist advection to the Southeast. Although lower level moisture will be increasing, the chance for showers and thunderstorms should remain limited through Tuesday due to relatively dry air aloft and upper ridging. The ridge begins to break down Wednesday and Thursday bringing in a chance of deep moist convection and thunderstorms. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VFR conditions persist but lower clouds are moving in from the west. Expect cloud ceilings to lower after 09z to MVFR as low level moisture advection from central GA develops. Strong low level jet overnight around 40 kts at 2000 Ft so LLWS expected overnight with surface winds 10 knots or less. With strong boundary layer winds fog not forecast. Gradual return to VFR strato-cumulus expected Friday, with breezy west-southwest winds gusting to 25 knots ahead of an approaching cold front. the front is expected to arrive Friday evening. Winds will shift northwest and then northeast and diminish. Precipitation will be limited so have not yet included in TAFs due to uncertainty. EXTENDED AVIATION OUTLOOK...Mainly ceiling restrictions possible Friday night and Saturday. Chance of showers/restrictions at times Saturday night through Monday associated with a stalled frontal boundary. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Nearby
Lake Wind Advisories in South Carolina, 2018Lake Wind Advisories in Georgia, 2018Every lake wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.